Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 16, 2012, 7:21 PM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 16, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
Counties Nassau County, FL, Camden County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS82 KJAX 162321
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT THU AUG 16 2012
FLZ024-GAZ165-166-170000-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
721 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CAMDEN
AND NORTHERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...
AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HIGH POINT TO 2 MILES NORTHWEST OF KINGS FERRY...MOVING SOUTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH
POINT...HARRIETTS BLUFF...HILLIARD...KINGS FERRY...CUMBERLAND
ISLAND...KINGSLAND...KINGS BAY BASE...YULEE...FERNANDINA BEACH AND
ST. MARYS THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3072 8144 3070 8142 3063 8143
3057 8194 3078 8199 3080 8196 3083 8195
3082 8190 3087 8190 3096 8140 3090 8140
TIME...MOT...LOC 2322Z 305DEG 11KT 3088 8139 3080 8185
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:17 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 16, 3:17 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT THU AUG 16 2012 .SHORT TERM...THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK EAST TOWARDS THE ATLANTIC COAST THIS AFTERNOON. A FEW STRONG STORMS WILL PRODUCE LOCALLY GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING. STORMS WILL LINGER INTO THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. ONLY ISOLATED SHOWERS OR STORMS ARE POSSIBLE THE REMAINDER OF THE NIGHT. THE TROUGH OVER THE EASTERN UNITED STATES WILL DOMINATE THE LOCAL WEATHER PATTERN THIS WEEKEND. NUMEROUS SHORTWAVE IMPULSES WILL MOVE ACROSS THE AREA AND INTERACT WITH DEEP MOISTURE AND HIGH INSTABILITY TO PRODUCE AT LEAST SCATTERED THUNDERSTORMS EACH DAY. STORMS WILL DEVELOP ALONG AND WEST OF THE I-75 CORRIDOR IN THE MORNING AND MOVE EAST AND BUILD TOWARDS THE ATLANTIC COAST IN THE AFTERNOONS. A FEW ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE NIGHTTIME PERIODS AS UPPER ENERGY TRAVERSES THE AREA. INCREASED CLOUD COVER AND PRECIP WILL TAME HIGHS A BIT OVER THE WEEKEND BUT MOST AREAS SHOULD STILL BE ABLE TO REACH THE LOW 90S. NIGHTTIME TEMPS WILL REMAIN NEAR CLIMO...WITH LOWS IN THE LOW TO MID 70S. && .LONG TERM...MONDAY THROUGH THURSDAY. LITTLE CHANGE EXPECTED NEXT WEEK. MODELS CONTINUE TO PLACE THE LOCAL FORECAST AREA BETWEEN TROUGHING TO THE NORTH AND RIDGING TO THE SOUTH. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TAKE ADVANTAGE OF A MOIST AND UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. TEMPS WILL AVERAGE NEAR CLIMO. && .AVIATION... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE TO MOVE WEST TO EAST THIS AFTERNOON AND EARLY EVENING. TEMPO GROUPS ARE IN PLACE AT JAX...VQQ...AND GNV. VCTS WILL BE USED AT CRG AND SSI WHERE CHANCES OF THUNDERSTORM IMPACTS WILL BE LOWER. OTHERWISE...VFR CONDITIONS WILL PREVAIL. && .MARINE... GENERAL SOUTH TO SOUTHWEST FLOW 10 TO 15 KNOTS WILL CONTINUE WHILE SEAS WILL GENERALLY AVERAGE ONLY AROUND 2 FEET. THUNDERSTORMS WILL MOVE OFFSHORE EACH AFTERNOON AND EVENING. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 71 92 / 30 40 40 50 SSI 76 91 75 89 / 30 40 40 50 JAX 74 92 73 91 / 30 50 50 50 SGJ 75 90 74 89 / 30 50 50 50 GNV 72 92 71 90 / 20 50 40 50 OCF 72 91 72 91 / 40 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/SHASHY/
Hazardous weather outlook, Aug 16, 2:52 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT THU AUG 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 252 PM EDT THU AUG 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...ISOLATED STRONG TO SEVERE STORMS TODAY... .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THE REST OF THE DAY AND MOVE EAST TO SOUTHEAST AROUND 15 TO 20 MPH. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DOWNBURST WIND GUSTS OF 50 TO 60 MPH AND EXCESSIVE LIGHTNING. MOST STORM ACTIVITY WILL DISSIPATE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 16, 5:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 558 PM EDT THU AUG 16 2012 FLZ022-023-GAZ150-162-163-162245- BAKER-CLINCH-COLUMBIA-ECHOLS-WARE- 558 PM EDT THU AUG 16 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE...SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS...NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF FARGO...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3074 8228 3045 8234 3059 8269 3076 8260 TIME...MOT...LOC 2158Z 296DEG 5KT 3063 8255 HESS
Special weather statement, Aug 16, 6:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
629 PM EDT THU AUG 16 2012
GAZ154-165-166-162300-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
629 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
AND SOUTHEASTERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 700 PM EDT...
AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
ST. SIMONS TO 5 MILES SOUTHWEST OF DOVER BLUFF...MOVING SOUTHEAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST.
SIMONS...SEA ISLAND...GLYNN HAVEN...DOVER BLUFF...BRUNSWICK...JEKYLL
ISLAND...HARRIETTS BLUFF...HIGH POINT AND CUMBERLAND ISLAND THROUGH
700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3116 8135 3113 8134 3113 8138 3111 8139
3102 8141 3100 8140 3101 8145 3098 8147
3096 8144 3098 8142 3098 8140 3090 8140
3079 8145 3095 8173 3124 8140 3120 8132
TIME...MOT...LOC 2229Z 304DEG 8KT 3113 8139 3096 8157
HESSLocal storm report, Aug 16, 6:31 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 ESE BROXTON 31.60N 82.81W
08/16/2012 COFFEE GA 911 CALL CENTER
911 CALL CENTER REPORTED TREES DOWN ON BROXTON-WEST GREEN
HIGHWAY.
&&
JHESSLocal storm report, Aug 16, 6:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM LIGHTNING 4 S BROXTON 31.57N 82.89W
08/16/2012 COFFEE GA 911 CALL CENTER
911 CALL CENTER REPORTED LIGHTNING STRIKES HOME SOUTH OF
BROXTON AND STARTED HOUSE FIRE. NO INJURIES REPORTED.
&&
JHESSSpecial weather statement, Aug 16, 7:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT THU AUG 16 2012
FLZ024-GAZ154-165-166-162345-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-NASSAU-
701 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CAMDEN...NORTHEASTERN NASSAU AND SOUTHERN GLYNN COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BRUNSWICK TO 6
MILES NORTH OF KINGSLAND...MOVING SOUTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRUNSWICK...DOVER
BLUFF...ST. MARYS...KINGSLAND...KINGS BAY BASE...JEKYLL ISLAND...HIGH
POINT...HARRIETTS BLUFF...DUNGENESS AND CUMBERLAND ISLAND THROUGH 745
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8139 3100 8140 3101 8145 3098 8147
3096 8144 3098 8142 3098 8140 3090 8140
3077 8145 3072 8144 3070 8142 3061 8143
3071 8182 3122 8150 3116 8135 3113 8134
TIME...MOT...LOC 2302Z 302DEG 3KT 3113 8146 3087 8169
HESSSpecial weather statement, Aug 16, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT THU AUG 16 2012
FLZ024-GAZ165-166-170000-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
721 PM EDT THU AUG 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CAMDEN
AND NORTHERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...
AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HIGH POINT TO 2 MILES NORTHWEST OF KINGS FERRY...MOVING SOUTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH
POINT...HARRIETTS BLUFF...HILLIARD...KINGS FERRY...CUMBERLAND
ISLAND...KINGSLAND...KINGS BAY BASE...YULEE...FERNANDINA BEACH AND
ST. MARYS THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8145 3072 8144 3070 8142 3063 8143
3057 8194 3078 8199 3080 8196 3083 8195
3082 8190 3087 8190 3096 8140 3090 8140
TIME...MOT...LOC 2322Z 305DEG 11KT 3088 8139 3080 8185
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:29 PM EDT | Special Weather Statement | JAX | Alachua | 31 min |
| Aug 16, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Aug 16, 1:48 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Aug 16, 2:51 PM EDT | Special Weather Statement | JAX | Union | 24 min |
| Aug 16, 3:11 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Aug 16, 3:16 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Aug 16, 3:48 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Aug 16, 3:49 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 16, 4:22 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Aug 16, 4:38 PM EDT | Special Marine Warning | JAX | 97 min | |
| Aug 16, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Aug 16, 5:51 PM EDT | Special Marine Warning | JAX | 114 min | |
| Aug 16, 5:58 PM EDT | Special Weather Statement | JAX | Baker | 47 min |
| Aug 16, 7:29 PM EDT | Special Marine Warning | JAX | 87 min | |
| Aug 16, 7:56 PM EDT | Areal Flood Advisory | JAX | Nassau | 2 hr |
| Aug 16, 2:38 PM EDT | Special Weather Statement | JAX | Pierce | 37 min |
| Aug 16, 3:15 PM EDT | Special Weather Statement | JAX | Pierce | 45 min |
| Aug 16, 3:44 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 16, 4:36 PM EDT | Special Weather Statement | JAX | Coffee | 39 min |
| Aug 16, 5:16 PM EDT | Special Weather Statement | JAX | Jeff Davis | 44 min |
| Aug 16, 5:46 PM EDT | Special Weather Statement | JAX | Coffee | 44 min |
| Aug 16, 5:50 PM EDT | Special Weather Statement | JAX | Glynn | 40 min |
| Aug 16, 6:11 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 34 min |
| Aug 16, 6:29 PM EDT | Special Weather Statement | JAX | Camden | 31 min |
| Aug 16, 7:01 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 44 min |
Nearby
Special Weather Statements in Florida, 2012Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.